Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Sep 12, 2013, 5:26 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 5:26 PM MDT (23:26 UTC)
- Expired
- Sep 12, 2013, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 5:50 PM MDT | FLASH FLOOD | Manitou Springs, CO | WATER GREATER THAN 6 INCHES DEEP AT FOUNTAIN PLACE AND MANITOU AVENUE. |
| Sep 12, 6:10 PM MDT | FLASH FLOOD | 1 Nw Manitou Springs, CO | ROCKS AND MUD FLOW ONTO HIGHWAY 24 AT THE MOUTH OF WALDO CANYON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WGUS55 KPUB 122326 FFWPUB COC041-130230- /O.NEW.KPUB.FF.W.0042.130912T2326Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT THU SEP 12 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 830 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL MOVING INTO THE WALDO CANYON BURN SCAR. RADAR AND OBSERVATIONS INDICATE RAINFALL RATES ABOVE 1 INCH AN HOUR WITH THIS AREA OF RAIN WHICH WILL FALL ON ALREADY SATURATED GROUND. WATER WILL RUN OFF QUICKLY...PRODUCING FLASH FLOODING IN AND AROUND THE WALDO CANYON BURN SCAR...ESPECIALLY ON THE SOUTHERN AND EASTERN PORTIONS. * THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
7 follow-up statements
709 WGUS75 KPUB 122343 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 543 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 543 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SPOTTERS AND RADAR ARE ESTIMATING HALF AN INCH TO ONE INCH PER HOUR RAINFALL RATES. THIS HEAVY RAIN WILL CONTINUE TO MOVE WEST ACROSS MANITOU SPRINGS...INTO THE WALDO CANYON BURN SCAR...IMPACTING WALDO AND WILLIAMS CANYONS. IN ADDITION...FOUNTAIN CREEK IS RUNNING NEAR BANKFUL THROUGH MANITOU SPRINGS. THIS IS A VERY DANGEROUS SITUATION IN MANITOU SPRINGS. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
561 WGUS75 KPUB 130008 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 608 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA INCLUDING MANITOU SPRINGS AND THE WALDO CANYON BURN SCAR. RADAR CONTINUES TO INDICATE RAINFALL RATES IN EXCESS OF HALF AN INCH AN HOUR. MEDIA REPORTS AND VIDEO INDICATE WATER RUNNING ON AREA ROADWAYS IN MANITOU SPRINGS...AND AREAS IN SOUTHWEST COLORADO SPRINGS. AREA CREEKS AND STREAMS ARE RUNNING FULL. EXTREME CAUTION IS ADVISED ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
943 WGUS75 KPUB 130023 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 623 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 623 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE LOWER WALDO CANYON RAIN GAGE HAS INDICATED 0.44 INCHES OVER THE PAST 40 MINUTES. IN ADDITION...MEDIA REPORTS FOUNTAIN CREEK IS OUT OF ITS BANKS ON THE EAST SIDE OF MANITOU SPRINGS. THIS IS A VERY DANGEROUS SITUATION. SEEK HIGHER GROUND IF YOU ARE NEAR FOUNTAIN CREEK IN MANITOU. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
628 WGUS75 KPUB 130056 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 656 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 656 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR...SOUTH EAST OVER MANITOU SPRINGS TO FORT CARSON. RADAR AND OBSERVATIONS CONTINUE TO SHOW RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR. NUMEROUS ROADS ARE CLOSED AROUND MANITOU SPRINGS INTO SOUTHWEST COLORADO SPRINGS DUE TO FLOODING. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
105 WGUS75 KPUB 130111 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 711 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AND MANITOU SPRINGS AREA. RECENT OBSERVATIONS ON THE BURN SCAR ARE INDICATING OVER A HALF INCH OF RAINFALL...WITH RAINFALL INTENSITY INCREASING. THIS WILL LIKELY LEAD TO FURTHER FLASH FLOODING DOWN STREAM OF SAND GULCH AND CHIPITA PARK ALONG WITH WALDO AND WILLIAMS CANYONS. IF YOU ARE DOWNSTREAM OF THESE DRAINAGES...SEEK HIGHER GROUND. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
625 WGUS75 KPUB 130147 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 747 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 747 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR...SOUTH EAST TO FORT CARSON. RADAR CONTINUES TO INDICATE RAINFALL RATES EXCEEDING HALF AN INCH AN HOUR OVER THE BURN SCAR. THIS RAINFALL IS FORECAST TO CONTINUE FOR THE FORESEEABLE FUTURE. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
202 WGUS75 KPUB 130154 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 754 PM MDT THU SEP 12 2013 COC041-130230- /O.CON.KPUB.FF.W.0042.000000T0000Z-130913T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 754 PM MDT THU SEP 12 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 830 PM MDT... AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR. SPOTTERS ARE REPORTING THAT HEAVY RAIN IS FALLING IN CASCADE AND FOUNTAIN CREEK IS RISING...BUT STILL WITHIN ITS BANKS. DEBRIS IS BEING REPORTED ON HIGHWAY 24 AT WALDO CANYON WITH WATER ON THE HIGHWAY. ALSO...FLOODING HAS BEEN REPORTED ON CHEYENNE CREEK ALONG CHEYENNE ROAD. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...AIR FORCE ACADEMY...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3898 10482 3878 10487 3890 10503 3900 10499 $$ KAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:14 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 12, 3:14 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT THU SEP 12 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 313 PM MDT THU SEP 12 2013 TONIGHT...ANOTHER ROUND OF CONVECTION IS STARTING AFTER A BRIEF LULL. SHORTWAVE MOVING OUT OF NEW MEXICO IS HELPING TO DEVELOP THIS CONVECTION. WITH SOUTH TO NORTH MOTION...EL PASO COUNTY IS THE MOST SUSCEPTIBLE REGION FOR HEAVY RAIN...BUT HEAVY RAIN IS POSSIBLE ANYWHERE FROM THE EASTERN MOUNTAINS AND EASTWARD. ANTICIPATE HIGH PRECIPITATION EFFICIENCIES WITH DEEP MOISTURE AND LOW LCL/S. CELLS WITH MODEST REFLECTIVITIES WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. AFTER THE FIRST SHORTWAVE PASSES THIS EVENING...ANOTHER WEAK DISTURBANCE WILL APPROACH THE REGION AROUND MIDNIGHT WITH CONVECTION INTENSIFYING. CURRENT FLASH FLOOD WATCH FOR EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR CONTINUES UNTIL 6AM...WHICH ACCOUNTS WELL FOR THE SECOND SHORTWAVE. FRIDAY...BAND OF PRECIPITATION MAY CONTINUE OVER THE EASTERN PLAINS DURING THE MORNING AS THE SHORTWAVE LIFTS TO THE NORTHEAST. FLOW ALOFT TURNS MORE SOUTHWESTERLY. PRECIPITABLE WATERS DECREASE SLIGHTLY FROM THURSDAY AS 700MB FLOW BECOMES MORE WESTERLY. THE STRONGER SOUTHWESTERLY FLOW WOULD TEND TO HAVE STORMS MOVE OFF THE HIGHER TERRAIN DURING THE DAY. STORMS WILL STILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS...BUT FEEL THE THREAT FOR WIDESPREAD HEAVY RAIN HAS DECREASED ENOUGH NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. ALSO HAVE SOME CONCERNS THE ATMOSPHERE MAY TO TOO STABLE TO GET WIDESPREAD CONVECTION. LATE SHIFTS CAN EVALUATE MORE SUBTLE FEATURES AND DECIDE ON A WATCH. --PGW-- .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 313 PM MDT THU SEP 12 2013 NO BIG CHANGES TO CURRENT FORECAST THINKING THROUGH THE PERIOD AS FLOW ALOFT BECOMES MORE WESTERLY AND WEAKENS THROUGH SUNDAY...OWNING TO THE THICK MONSOONAL PLUME ACROSS THE STATE TO SLOWLY DIMINISH. THERE WILL STILL ENOUGH MOISTURE IN PLACE FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY...WITH LOCALLY HEAVY RAINFALL STILL A THREAT DUE TO THE WEAK STEERING FLOW ALOFT. BY SATURDAY NIGHT...A PASSING SYSTEM ACROSS THE NORTHERN TIER OF STATES SENDS A WEAK BACKDOOR COLD FRONT ACROSS THE EASTERN PLAINS WITH MOIST EASTERLY UPSLOPE FLOW HELPING TO INCREASE PRECIPITATION CHANCES ACROSS THE AREA AGAIN SUNDAY AFTERNOON AND EVENING. MONDAY-THURSDAY...THE LATEST MODELS ALL CONTINUE TO ADVERTISE A WARMING AND DRYING TREND DEVELOPING ACROSS THE AREA NEXT WEEK AS A BROAD UPPER TROUGH SETS UP ACROSS THE PAC NW COAST. THIS WILL KEEP MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AND ALLOW FOR TEMPERATURES TO WARM BACK TO ABOVE SEASONAL AVERAGES BY THE MIDDLE OF THE WEEK. AS FOR PRECIPITATION...SHOULD SEE AVAILABLE MOISTURE DIMINISHING THROUGH THE EARLY WEEK...WITH ISOLATED TO SCATTERED POPS AREA WIDE ON MONDAY AFTERNOON AND EVENING. PRECIPITATION CHANCES CONTINUE TO DECREASE THEREAFTER AND HAVE KEPT MAINLY ISOLATED DIURNAL POPS ACROSS THE AREA INTO MID WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 313 PM MDT THU SEP 12 2013 KCOS AND KPUB...MOIST SOUTHERLY FLOW WILL CONTINUE OVERNIGHT WITH CONVECTION AT KPUB AND KCOS THROUGHOUT THE NIGHT. ANTICIPATE GENERALLY MFVR CONDITIONS...WITH IFR CEILINGS AND VISIBILITIES POSSIBLE IN SHOWERS AND THUNDERSTORMS. AMOUNT OF MOISTURE WILL DECREASE SLIGHTLY ON FRIDAY..AND STILL ANTICIPATE MVFR TO IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. KALS...CONVECTION WILL BE LESS LIKELY THAN AT KCOS AND KPUB. GENERALLY HAVE VFR CONDITIONS WITH MVFR OR IFR IN HEAVIER SHOWERS. WITH TWO DISTURBANCES PASSING THURSDAY EVENING AND OVERNIGHT...THREAT FOR SOME CONVECTION COULD LINGER WELL INTO THE NIGHT. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072>088. && SHORT TERM...PGW LONG TERM...MW AVIATION...PGW
Hazardous weather outlook, Sep 12, 11:57 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT THU SEP 12 2013 COZ058>089-093>099-131800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1157 AM MDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME LOCALLY HEAVY RAIN IS POSSIBLE AND COULD LEAD TO FLASH FLOODING CONCERNS THROUGH TONIGHT...ESPECIALLY OVER EASTERN TELLER AND WESTERN EL PASO COUNTIES...WHERE THE GROUND IS SATURATED AS A RESULT OF HEAVY RAIN THAT OCCURRED LATE LAST NIGHT AND EARLY THIS MORNING. OTHER STORM THREATS TODAY WILL INCLUDE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. THE GREATEST CHANCES FOR HEAVY RAINFALL AND FLASH FLOODING WILL BE FROM AROUND MID AFTERNOON TO THIS EVENING...AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWER ACTIVITY IN COMBINATION WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS WEEKEND. A NORTHERLY SURGE MOVING ACROSS THE REGION SUNDAY IS PROJECTED TO BRING A RENEWED THREAT OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING...ESPECIALLY OVER ARE BURN SCARS...FROM SUNDAY INTO SUNDAY NIGHT. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS LIGHTNING AND HAIL GENERALLY UNDER 3/4 INCH IN DIAMETER. BY NEXT WEEK...DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN TO SOUTHERN COLORADO. IN ADDITION...ACCUMULATING SNOW IS ANTICIPATED FOR ELEVATIONS ABOVE 12000 FEET THROUGH THIS WEEKEND WITH ELEVATIONS ABOVE 13000 FEET POTENTIALLY EXPERIENCING MODERATE SNOW AT TIMES. OUTDOOR ENTHUSIASTS AS WELL AS CLIMBERS AND HIKERS SHOULD EXPECT WINTER CONDITIONS ABOVE TREELINE INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. 06/06
In the hours before
Local storm report, Sep 12, 2:24 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN 9 WSW FOUNTAIN 38.66N 104.87W
09/12/2013 M3.75 INCH EL PASO CO TRAINED SPOTTER
MOST OF THIS FELL DURING A 2HR PERIOD THIS MORNING.
&&
PPERALESSpecial weather statement, Sep 12, 3:12 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT THU SEP 12 2013 COZ081-082-084-085-122130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 312 PM MDT THU SEP 12 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... ALL OF WESTERN EL PASO COUNTY INCLUDING THE WALDO AND BLACK FOREST BURN SCARS. COMPUTER SIMULATIONS AS OF 3 PM CONTINUE TO INDICATE THE POTENTIAL FOR VERY HEAVY RAIN TO DEVELOP ACROSS THE GREATER PIKES PEAK REGION BETWEEN 330 PM AND 430 PM. SHOWERS ARE EXPECTED TO DEVELOP FROM CANON CITY TO FORT CARSON AND GRADUALLY INTENSIFY AND MOVE NORTH...BRINGING LOCALLY HEAVY RAIN TO AREAS IN WHICH ALREADY HAVE RECEIVED HEAVY RAIN EARLIER TODAY AND LAST NIGHT. THIS HEAVY RAIN THREAT WILL LAST INTO THE NIGHT TIME HOURS. DUE TO THE FACT THAT THE GROUND IS ALREADY SATURATED...ANY ADDITIONAL HEAVY RAIN WILL QUICKLY LEAD TO FLASH FLOODING. GIVEN THE AMOUNT OF RAIN THAT IS BEING FORECAST...THE FLASH FLOODING COULD BE VERY EXTENSIVE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM FRIDAY FOR ALL OF THE I-25 CORRIDOR AND SOUTHERN FRONT RANGE. HODANISH
Local storm report, Sep 12, 3:25 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY RAIN 9 WSW FOUNTAIN 38.66N 104.87W
09/12/2013 M3.75 INCH EL PASO CO TRAINED SPOTTER
MOST OF THIS FELL DURING A 2HR PERIOD THIS MORNING.
1116 AM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
09/12/2013 M0.62 INCH EL PASO CO TRAINED SPOTTER
FROM 1030 TO 1115 AM.
1040 AM FLASH FLOOD 3 WNW COLORADO SPRINGS 38.85N 104.87W
09/12/2013 EL PASO CO AMATEUR RADIO
REPORTS OF 6 TO 8 INCHES OF WATER FLOWING ACROSS COLORADO
AVENUE AT 31ST STREET
1031 AM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
09/12/2013 M0.40 INCH EL PASO CO TRAINED SPOTTER
FROM 1020 - 1030 AM.
1030 AM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
09/12/2013 M0.40 INCH EL PASO CO TRAINED SPOTTER
0.40 FELL FROM 1020-1030 AM.
1026 AM HEAVY RAIN 4 WSW COLORADO SPRINGS 38.81N 104.88W
09/12/2013 M6.00 INCH EL PASO CO TRAINED SPOTTER
SINCE MIDNIGHT. STORM TOTAL 8.5 INCHES
0927 AM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
09/12/2013 M3.62 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL SINCE YESTERDAY
0838 AM HEAVY RAIN 6 NNE CANON CITY 38.53N 105.18W
09/12/2013 M3.01 INCH FREMONT CO MESONET
0800 AM HEAVY RAIN 4 NW COLORADO SPRINGS 38.88N 104.87W
09/12/2013 M2.21 INCH EL PASO CO TRAINED SPOTTER
TOTAL SINCE MIDNIGHT.
0800 AM HEAVY RAIN 2 E WALSH 37.39N 102.24W
09/12/2013 M3.36 INCH BACA CO CO-OP OBSERVER
24 HOUR TOTAL.
0720 AM HEAVY RAIN 3 WSW COLORADO SPRINGS 38.82N 104.86W
09/12/2013 M4.65 INCH EL PASO CO NWS EMPLOYEE
24 HOUR AMOUNT...MOST OF IT FELL AFTER 6 PM.
0700 AM HEAVY RAIN 5 SSE AIR FORCE ACADEMY 38.91N 104.82W
09/12/2013 M3.03 INCH EL PASO CO COCORAHS
0700 AM HEAVY RAIN 2 E CANON CITY 38.45N 105.19W
09/12/2013 M4.20 INCH FREMONT CO COCORAHS
0700 AM HEAVY RAIN 1 SE CANON CITY 38.44N 105.21W
09/12/2013 M3.89 INCH FREMONT CO COCORAHS
0700 AM HEAVY RAIN 1 ESE CANON CITY 38.45N 105.21W
09/12/2013 M3.40 INCH FREMONT CO CO-OP OBSERVER
0700 AM HEAVY RAIN 2 W FLORENCE 38.39N 105.15W
09/12/2013 M3.23 INCH FREMONT CO COCORAHS
0700 AM HEAVY RAIN 2 SSW COLORADO CITY 37.92N 104.86W
09/12/2013 M3.11 INCH PUEBLO CO COCORAHS
0700 AM HEAVY RAIN 1 ESE MANITOU SPRINGS 38.85N 104.89W
09/12/2013 M4.85 INCH EL PASO CO COCORAHS
0700 AM HEAVY RAIN 2 WSW COLORADO CITY 37.93N 104.88W
09/12/2013 M4.86 INCH PUEBLO CO COCORAHS
0655 AM HEAVY RAIN 2 ENE MANITOU SPRINGS 38.87N 104.88W
09/12/2013 M3.67 INCH EL PASO CO MESONET
0655 AM HEAVY RAIN 3 SW COLORADO SPRINGS 38.80N 104.86W
09/12/2013 M5.06 INCH EL PASO CO MESONET
24 HOUR TOTAL FROM CHEYENNE CREEK AT EVANS AVENUE.
0332 AM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
09/12/2013 M3.43 INCH EL PASO CO TRAINED SPOTTER
SINCE 11 PM
0952 PM DEBRIS FLOW 3 NW MANITOU SPRINGS 38.89N 104.95W
09/11/2013 EL PASO CO TRAINED SPOTTER
CDOT REPORTED CULVERTS OVERFLOWING AT THE MOUTH OF WALDO
CANYON. SOME ROCK AND DEBRIS FLOWING ONTO HIGHWAY 24 FROM
WALDO CANYON.
&&
MWSpecial weather statement, Sep 12, 4:08 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 408 PM MDT THU SEP 12 2013 COZ081-082-084>086-122315- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 408 PM MDT THU SEP 12 2013 SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING OVER TELLER AND EL PASO COUNTIES BETWEEN 300 PM AND 4 PM. THESE STORMS WILL CONTINUE TO DEVELOP AND LOCALLY HEAVY RAIN MAY DEVELOP OVER THE BURN SCARS..AND THOSE PARTS OF COLORADO SPRINGS WHICH HAVE RECEIVED HEAVY RAIN...AT ANY TIME. PERIODS OF HEAVY RAIN WILL LIKELY LAST THROUGH THE EVENING AND NIGHT TIME HOURS. IF HEAVY RAINS DEVELOP OVER THE BURN SCARS...OR OVER AREAS WHICH RECEIVED HEAVY RAIN EARLIER TODAY...THEN FLOOD ADVISORIES OR FLASH FLOOD WARNINGS WILL BE ISSUED.
Local storm report, Sep 12, 4:46 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HEAVY RAIN 6 SSW CALHAN 38.95N 104.34W
09/12/2013 M1.14 INCH EL PASO CO TRAINED SPOTTER
RAINFALL TOTAL IN 60 MINUTES. EASTERLY WINDS INCREASING.
&&
STARKSpecial weather statement, Sep 12, 4:47 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 447 PM MDT THU SEP 12 2013 COZ084-130100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY 447 PM MDT THU SEP 12 2013 MODERATE TO HEAVY RAINFALL IS CURRENTLY MOVING OVER THE BLACK FOREST BURN SCAR. RAINFALL RATES WILL STEADILY INCREASE THROUGH 5 PM WITH TOTALS APPROACHING 0.75 INCHES AS THE SHOWERS PASS THROUGH THE REGION. LOCALIZED FLOODING ON AREA ROADWAYS IS POSSIBLE ACROSS THE BLACK FOREST BURN SCAR.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:45 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Sep 11, 9:23 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 11, 9:32 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 11, 9:36 PM MDT | Areal Flood Advisory | PUB | Fremont | 114 min |
| Sep 12, 12:32 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 1:43 AM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Teller | 3 hr |
| Sep 12, 2:48 AM MDT | River Flood Warning | PUB | El Paso | 2 hr |
| Sep 12, 3:24 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 3:45 AM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Sep 12, 6:37 AM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Sep 12, 8:33 AM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Pueblo | 3 hr |
| Sep 12, 10:01 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 12, 10:18 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Sep 12, 10:41 AM MDT | River Flood Warning | PUB | Fremont | 4 hr |
| Sep 12, 4:15 PM MDT | Areal Flood Advisory | PUB | El Paso | 5 hr |
| Sep 12, 5:08 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.